Hail, Morris
- When
- February 24, 6:10 PM CST
- Where
- Morris County, 5 mi W of Council Grove
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.650, -96.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Feb 24, 3:15 PM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 315 PM CST SAT FEB 24 2001 ...MAIN CONCERNS ARE CONVECTION AND SNOW POTENTIAL THIS EVENING AND OVERNIGHT THEN TEMPERATURES... LATEST SFC ANALYSIS SHOWING LOW SFC OVER SOUTHERN KANSAS WITH WARM SECTOR SURGING NORTHWARD WITH DRY SLOT INTO CENTRAL KANSAS. MODELS SIMILAR IN MOVING SFC LOW NORTHEAST INTO SOUTHEAST NE THIS EVENING AND INTO WI ON SUNDAY. EXPECT AREA OF SHOWERS AND THUNDERSTORMS TO INCREASE BENEATH UPPER LOW AS IT MOVES NORTHEAST ACROSS THE CWA THIS EVENING BEFORE MUCH DRIER AND MORE STABLE AIR TO THE SOUTHWEST ADVECTS IN. WILL KEEP LIKELY POP FOR THIS THIS EVENING. AS UPPER LOW MOVES RAPIDLY NORTHEAST...SHOULD SEE A PERIOD OF WRAP AROUND PRECIP SWING EASTWARD ACROSS MAINLY THE NORTHERN 2/3 OF THE CWA. AS SFC LOW MOVES BY RAPIDLY...LOW LEVEL CCA AND UPPER LEVEL COOLING WITH THE WAVE WILL QUICKLY CHANGE ANY RAIN OVER TO SNOW FROM WEST TO EAST ACROSS THE CWA FROM MID EVENING THROUGH MIDNIGHT. STILL APPEARS AND INCH OR TWO OF ACCUMULATION POSSIBLY NORTH OF HIGHWAY 24 WITH LESS THAN A INCH TO THE SOUTH. WINDS WILL INCREASE FROM THE NORTHWEST TO 20 TO 30 AND GUSTY BEHIND THE LOW AND CONTINUE THROUGH SUNDAY BEFORE SLOWLY DIMINISHING IN THE AFTERNOON. WILL GENERALLY GO WITH LOWS IN THE MIDDLE 20S NORTH TO AROUND 30 SOUTHEAST TONIGHT WITH THE 40S MOST AREAS ON SUNDAY. WILL KEEP FCST DRY SUNDAY THROUGH MONDAY BUT GO WITH A 40 PERCENT POP MONDAY NIGHT ACROSS THE CWA AS COLDER AIR DROPS SOUTHWARD IN CONJUNCTION WITH ANOTHER SHORTWAVES APPROACHING IN BACKING FLOW ALOFT TO THE SOUTHWEST. APPEARS THICKNESSES WILL BE COLD ENOUGH FOR MAINLY SNOW TO THE NORTH OF I 70 WITH A RAIN TO SNOW OR RAIN/SNOW MIXTURE POSSIBLE TO THE SOUTH. .TOP...NONE. 63 @RUKWBC%KDENFXUS63 KTOP 242123 AFDTOP AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 315 PM CST SAT FEB 24 2001 ...MAIN CONCERNS ARE CONVECTION AND SNOW POTENTIAL THIS EVENING AND OVERNIGHT THEN TEMPERATURES... LATEST SFC ANALYSIS SHOWING LOW SFC OVER SOUTHERN KANSAS WITH WARM SECTOR SURGING
KSZ022>024-026-035>040-054>056-058-059-242130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1212 PM CST SAT FEB 24 2001 STORM SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS THIS AFTERNOON AND EARLY EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE ONCE AGAIN IN INTENSITY DURING THE AFTERNOON...GENERALLY EAST OF AN ABILENE TO HIAWATHA LINE. SOME OF THESE STORMS MAY HAVE THE CAPABILITY TO PRODUCE LARGE HAIL...ESPECIALLY TO THE SOUTHEAST OF THE TURNPIKE. THE THREAT FOR SEVERE WEATHER WILL QUICKLY DIMINISH EARLY IN THE EVENING AS COOLER AND DRIER AIR OVERSPREADS THE AREA. SYNOPSIS: A DEEPENING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS CENTRAL AND EASTERN KANSAS THROUGH THE AFTERNOON HOURS. INCREASING SOUTHEAST WINDS AHEAD OF THE LOW WILL CONTINUE TO BRING MOIST AND UNSTABLE AIR INTO EASTERN KANSAS.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5229613.